Alert archive / Massachusetts / Small Craft Advisories in 2016

Small Craft Advisory 145, NWS Boston/Norton, MA

December 16, 2016

NWS Boston/Norton, MA issued this small craft advisory at Dec 16, 2016, 10:29 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2016, 10:29 AM EST (15:29 UTC)
Expired
Dec 16, 2016, 4:17 PM EST
In force
6 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

049 
WHUS71 KBOX 161529
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1029 AM EST FRI DEC 16 2016

ANZ232>234-162100-
/O.CAN.KBOX.GL.W.0051.000000T0000Z-161216T1600Z/
/O.NEW.KBOX.SC.Y.0145.161216T1529Z-161216T2100Z/
/O.CAN.KBOX.UP.Y.0005.000000T0000Z-161216T1600Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
1029 AM EST FRI DEC 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...
...FREEZING SPRAY ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. THE FREEZING SPRAY ADVISORY HAS
BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-162300-
/O.CAN.KBOX.GL.W.0051.000000T0000Z-161216T1600Z/
/O.NEW.KBOX.SC.Y.0145.161216T1529Z-161216T2300Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1029 AM EST FRI DEC 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-162100-
/O.CAN.KBOX.GL.W.0051.000000T0000Z-161216T1600Z/
/O.NEW.KBOX.SC.Y.0145.161216T1529Z-161216T2100Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1029 AM EST FRI DEC 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-162100-
/O.CAN.KBOX.GL.W.0051.000000T0000Z-161216T1600Z/
/O.NEW.KBOX.SC.Y.0145.161216T1529Z-161216T2100Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1029 AM EST FRI DEC 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-162100-
/O.CAN.KBOX.GL.W.0051.000000T0000Z-161216T1600Z/
/O.NEW.KBOX.SC.Y.0145.161216T1529Z-161216T2100Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1029 AM EST FRI DEC 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-162100-
/O.CAN.KBOX.GL.W.0051.000000T0000Z-161216T1600Z/
/O.NEW.KBOX.SC.Y.0145.161216T1529Z-161216T2100Z/
CAPE COD BAY-
1029 AM EST FRI DEC 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-162100-
/O.CAN.KBOX.GL.W.0051.000000T0000Z-161216T1600Z/
/O.NEW.KBOX.SC.Y.0145.161216T1529Z-161216T2100Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
1029 AM EST FRI DEC 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-161630-
/O.CAN.KBOX.SC.Y.0144.000000T0000Z-161216T1600Z/
BOSTON HARBOR-NARRAGANSETT BAY-
1029 AM EST FRI DEC 16 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS.
THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
1 follow-up statement
287 
WHUS71 KBOX 162117
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
417 PM EST FRI DEC 16 2016

ANZ250-254-170530-
/O.CAN.KBOX.SC.Y.0145.000000T0000Z-161216T2300Z/
/O.NEW.KBOX.SC.Y.0146.161217T1200Z-161218T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
417 PM EST FRI DEC 16 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST
SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST
SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-256-170530-
/O.EXP.KBOX.SC.Y.0145.000000T0000Z-161216T2100Z/
/O.NEW.KBOX.SC.Y.0146.161217T1200Z-161218T1200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
417 PM EST FRI DEC 16 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST
SUNDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST
SUNDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>235-237-170530-
/O.EXP.KBOX.SC.Y.0145.000000T0000Z-161216T2100Z/
/O.NEW.KBOX.SC.Y.0146.161217T1200Z-161218T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
417 PM EST FRI DEC 16 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST
SATURDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST SATURDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-162230-
/O.EXP.KBOX.SC.Y.0145.000000T0000Z-161216T2100Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
417 PM EST FRI DEC 16 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING.

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 9:30 AM EST, 59 minutes earlier.

Area forecast discussion, Dec 16, 9:30 AM EST, 59 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
930 AM EST Fri Dec 16 2016

.SYNOPSIS...

High pressure builds over the region today diminishing the wind.
The high quickly moves off to the east tonight, making way for
warm front to bring snow to the region late tonight and Saturday.
The warming air should then change the snow to rain during the
day. Rain continues through Sunday with the warming trend continuing
along with blustery southerly winds. A shot of Arctic air follows
behind a cold front which later through the following week lifts back
N as a warm front ushering more seasonable conditions to the area.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

930 am update...

Allowed the wind chill advisory to expire on time as winds have
diminished. Still bitterly cold at mid morning with temps in the
single digits to lower teens. High pressure building in from the
west will continue to allow the gusty winds across the
Cape/Islands will slowly diminish. Plenty of sunshine today,
except for some ocean effect clouds across the outer-Cape which
which should begin to dissipate by early afternoon.

High temps by mid afternoon should top out mainly in the upper
teens to lower 20s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
High pressure moves east of New England early tonight, but maintains
dry weather the first part of the night. A modest 10-15 knot North
ageostrophic flow sets up in interior Srn New England, which will
maintain low level cold air overnight. Even so, conventional winds
are forecast out of the south and southeast overnight and Saturday
which should bring milder air into our area during Saturday.

Lift generated by the flow of warmer air over the top of the low-
level cold air should be enough to generate clouds and pcpn late
at night. All models show QPF outside of Srn New England at 06z
but moving in afterward. The later start is reasonable based on
the dry surface air to be overcome. As for numbers, we expect up
to 0.10 inches of water late night and 0.25 to 0.50 inches of
water during the morning. While all of this starts as snow, the
morning pcpn will change to rain from south to north so that only
a portion of it may count toward snow production. Tossing around
the numbers, we come up with 2 to 5 inches across the region with
lowest amounts near the South Coast and highest values in NW and
NC Mass. A few spots in this latter area could hold on to get 6
inches.

Based on these amounts, we will issue a Winter Weather Advisory
for the snow accumulations. Timing will be from about 4 am
Saturday through late morning/early afternoon.

Temps tonight will hit their low points early in the night, then
slowly rise as clouds move in. Expect temps to continue to rise on
Saturday as the warmer air moves in. Forecast has teens for min
temps... max temps in the mid 30s north and 40s south.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
*/ Highlights...

 - Wet weather with breezy S winds late Saturday night into Sunday
 - Shot of Arctic air Sunday night into Monday
 - Seasonable conditions throughout the week
 - Expectation of a late-week storm to which details are uncertain

*/ Overview...

The opportunity of Arctic air intrusions is frankly non-existent as
we go into the later half of December. Having at this point shifted
into the +EPO / +WPO and considering a trend more parent with a La
Nina state, a slightly less amplified, more progressive mid-latitude
pattern develops as signaled by the NAO becoming strongly positive.
The AO too becomes strongly positive, and interrogating the strato-
sphere, such beautiful symmetry is noted with the coldest air now
centered over the N pole, rightly where it belongs. Overall, the
pattern within the long-term is more seasonable. We're going into
winter and there will be opportunities for cold and snow, just not
the deep cold we're currently experiencing. Those opportunities, if
any will be highlighted in the daily discussion below, a forecast
that is mostly based on a consensus of 16.0z guidance through mid-
week, with preference towards ensemble means by the late week into
the holiday weekend period.

*/ Daily Discussion...

Saturday night through Sunday night...

Contending with an inside-runner low across the Great Lakes region
ahead of which we'll see a strong S push of warm-moist flow with
precipitable waters in excess of an inch (+2 standard deviations for
mid-December). Non-diurnal trend in temperatures through Saturday
night, continuing to warm into Sunday with highs topping out in and
around the low to mid 50s. Can not rule out locations over far S/SE
New England getting into the upper 50s. Forecasting a line of rain,
possibly with embedded moderate to heavy outcomes (as noted by the
prior forecaster, there are some decent convective indices given the
high theta-E air and destabilization above the inversion), to sweep
S New England out ahead of a cold front during morning into midday
hours. Rainfall upwards of an inch. Strong SW winds ahead of the cold
front, especially over SE New England, while behind which we'll see
the return of Arctic air associated with a 1040 high. Lows dropping
into the teens to single digits, 20s all along the coast. Winds
lessening given high pressure, so less issue with regards to wind
chills. Not out of the woods with respect to impacts and concerns
which are highlighted below.

1) Light freezing rain across N MA. While anticipating a lull in
precipitation as drier air pushes in aloft, especially through the
dendritic growth zone, there remains the possibility of drizzle in
areas which may be at or slightly below freezing across N MA. The
threat for a light glaze is still possible. Anticipated to be brief
and at the start of the forecast period as S flow dominates with the
inside-runner low passing W scouring out the last, if any, of at- or
below-freezing air. Focus mainly within shallow, sheltered valleys.

2) Gusty S/SW winds. Strong jet of low-level SW winds with 70-80 mph
winds forecast at H925 during the early half of Sunday ahead of a
sweeping cold front, mainly over SE New England and points offshore.
A total-wind response to the inside-runner low rapidly deepening
across SE Canada up against a 1040 high over the N-Central Atlantic.
But in addition there is a fairly decent warm-nose around H85. BUFKIT
indications of boundary-layer decoupling with a decent inversion
beneath the warm-layer. Do not expect the stronger winds aloft to mix
down, nor have confidence in being brought down by precipitation drag
processes. Do feel however the gradient-wind response will result in
35 to 45 mph gusts across the S/SE coast of S New England, with the
possibility of gusts around 50 mph. Winds peak Sunday morning into
midday. Per synoptics, ensemble signals, and analogs, there is the
risk of reaching wind advisory criteria over SE MA, especially Cape
Cod and the Islands. May not be so much as wind gusts over 45 mph,
but rather sustained winds over 30 mph.

3) Flash freeze behind the cold front. Immediately behind the cold
front and wet-weather Arctic air quickly builds across the region.
Greater concern for the N / W / Central interior given the NW to SE
temperature gradient with lows across the Cape and Islands around
freezing while over NW MA in the single digits. Expecting roads to
mainly dry out given the magnitude of drier air working in behind
the front, but with lesser winds, am concerned as to the ponding of
water along the sides of roads. Anticipated black ice developing on
untreated surfaces overall. Concern for the Monday morning commute of
hazardous driving conditions.

Through next week...

The progressive flow off the Pacific, milder air ushers across the
CONUS and we see a general rise in heights across the lower 48. A
1040 high pressure sweeps the region as an offshore low skirts to
the S with another low N over the Hudson Bay region of Canada. It
looks to be a mostly dry forecast as we balance between systems. The
cold front Sunday wobbles gradually back N as a warm front into the
end of the week as ensemble members and deterministic solutions
signal Pacific energy and a subsequent area of low pressure emerging
to the lee of the Rockies and developing across the CONUS into the
northeast. Lots of spread on solutions and so far out in time there
is a lot of uncertainty. Overall, seasonable conditions forecast.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday/...

Today...High confidence.  VFR other than MVFR ocean-effect cigs
across the outer-Cape which should improve this afternoon. NW
winds still gusting to between 25 and 35 knots across Cape/Islands
should gradually diminish into the afternoon.

Tonight and Saturday...High confidence in trend, moderate
confidence in timing.

Winds turning S and increasing. Gusts to 20 kts tonight, 30 kts
into Saturday. Cigs lower to MVFR-IFR. As -SN envelopes the area
beginning around midnight, expect LIFR conditions as 1/2SM is
anticipated with SN, possible +SN. Anticipating general IFR 1-2SM
visibilities overall. Snow accumulations around 3-5 inches over
the interior, with 2-4 closer to E shores. Roughly 1-2 inches
along the S/SE shore.

S to N transition to RA, may see a brief period of FZRA in-between
mainly across the interior. Vsbys improving in RA that concludes
towards drizzle during the later half of the day and late.

KBOS TAF...Have 1/2SM SN for the Saturday morning push. It is
possible that such conditions could come in earlier, but no
earlier than 9z.

KBDL TAF...LIFR forecast in the early morning hours and anticipate
at least IFR conditions through much of the early morning into
Saturday timeframe.

Outlook /Saturday Night through Tuesday/...

Saturday night into Sunday...

IFR continuing with DZ/RA, the possibility of FZDZ across N MA.
Breezy S winds, gusts up around 35 kts. Possible LLWS impacts as
winds 2 kft agl will be around 50 to 60 kts out of the SW. Will see
improvement late in the day with S/SW flow shifting out of the W/NW.

Monday into Wednesday...

VFR. High pressure. Low skirting S of New England Tuesday likely to
bring some low-end VFR cigs to the S shore.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday/...High confidence.

Today...

Gales continue into the late-morning hours before changing to
small-craft advisories, lingering towards evening given the wave
action.

Tonight and Saturday...

Light winds increase from the south overnight with gusts to 25
knots on the southern outer waters by sunrise. South winds gusting
to 30 knots during the day Saturday. Seas will be less than 5 feet
tonight, then build to 5 to 9 feet on the exposed southern waters
Saturday.  Visibility will be limited in rain and fog.

Outlook /Saturday Night through Tuesday/...

Saturday night through Sunday...

S winds will increase Saturday night and Sunday ahead of a
sweeping cold front. Strongest winds out ahead of the cold front
with gales forecast. With cold frontal passage on Sunday, winds
turn out of the NW and begin to diminish. Periods of rain, some
moderate to heavy at times with visibility restrictions on the
waters ahead of and along the cold front. Waves building 10 to 14
feet during the height of S winds on Sunday.

Monday...

Clearing out. High pressure building into the region. Seas allow to
subside.

Tuesday...

Low pressure skirts S New England. Perhaps some shower activity for
the far S waters, otherwise winds and seas remain below advisory
thresholds.

Wednesday...

High pressure builds back over the waters. Good boating weather.

&&

.CLIMATE...
Lowest Min Temps December 16

BOS  1/1883
PVD  3/1910
BDL -4/1917
ORH -2/1932

Lowest Max Temps December 16

BOS  18/1951
PVD  15/1910
BDL  15/1917
ORH  12/1968

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory from 4 AM to 2 PM EST Saturday for
     CTZ002>004.
MA...Winter Weather Advisory from 4 AM to noon EST Saturday for
     MAZ007-013>022.
     Winter Weather Advisory from 4 AM to 2 PM EST Saturday for
     MAZ011-012.
     Winter Weather Advisory from 4 AM to 4 PM EST Saturday for
     MAZ002>006-008>010-026.
RI...Winter Weather Advisory from 4 AM to noon EST Saturday for
     RIZ002>007.
     Winter Weather Advisory from 4 AM to 2 PM EST Saturday for
     RIZ001.
MARINE...Freezing Spray Advisory until 11 AM EST this morning for
     ANZ232>234.
     Gale Warning until 11 AM EST this morning for ANZ231>235-237-
     250-251-254>256.
     Small Craft Advisory until 11 AM EST this morning for ANZ230-
     236.

&&

SYNOPSIS...WTB/Sipprell
NEAR TERM...Frank
SHORT TERM...WTB
LONG TERM...Sipprell
AVIATION...WTB/Sipprell
MARINE...Frank/WTB/Sipprell
CLIMATE...Staff
Hazardous weather outlook, Dec 16, 9:01 AM EST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
901 AM EST FRI DEC 16 2016

MAZ002>006-008>010-026-171415-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-
901 AM EST FRI DEC 16 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS
AND WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ007-013>022-RIZ002>007-171415-
EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
901 AM EST FRI DEC 16 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO NOON EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ023-024-RIZ008-171415-
DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
901 AM EST FRI DEC 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ011-012-RIZ001-171415-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-NORTHWEST PROVIDENCE RI-
901 AM EST FRI DEC 16 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 2 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...WESTERN MASSACHUSETTS AND
NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231-235-237-250-251-254>256-171415-
CAPE COD BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
901 AM EST FRI DEC 16 2016

...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY NIGHT INTO SUNDAY...SOUTHERLY GALES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-236-171415-
BOSTON HARBOR-NARRAGANSETT BAY-
901 AM EST FRI DEC 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY NIGHT INTO SUNDAY...SOUTHERLY GALES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ232>234-171415-
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
901 AM EST FRI DEC 16 2016

...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...
...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY NIGHT INTO SUNDAY...SOUTHERLY GALES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 4:10 AM ESTSmall Craft AdvisoryBOX6 hr
Dec 16, 4:10 AM ESTStorm WarningBOX108 min
Dec 16, 4:12 AM ESTHigh Wind WarningBOXEssex, Norfolk, Plymouth, Suffolk104 min
Dec 16, 4:29 AM ESTWinter Weather AdvisoryBOXBarnstable, Bristol, Essex, Franklin, Hampden, Hampshire and 5 more37 hr
Dec 16, 5:58 AM ESTGale WarningBOX5 hr
Dec 16, 4:17 PM ESTSmall Craft AdvisoryBOX25 hr

Nearby

Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.